MAUDE Adverse Event Report: STERIS CORPORATION THE CELERITY 20 HP BIOLOGICAL INDICATOR

STERIS CORPORATION THE CELERITY 20 HP BIOLOGICAL INDICATOR
Model Number LCB044
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 07/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) was reviewed for lot subject of the event and no abnormalities were noted.Retain testing for the subject lot was conducted and no issues were noted.The instructions for use states, "per the product ifu, the "caution" statement between steps 7 & 8 state: "caution: challenge packs and test configurations processed through vaporized hydrogen peroxide sterilization may contain residual hydrogen peroxide.Always wear gloves when handling the bi." in addition, the instructions for use states, "residual hydrogen peroxide may be trapped within the cap if the bi is damaged.Avoid direct contact with the bi and its contents, as it may result in a hydrogen peroxide chemical burn (see sds for vaprox® hc sterilant).Place the entire test pouch and its contents into a steam compatible container and follow the instructions for disposal provided below." no additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee was in the process of activating the celerity 20 hp biological indicator and observed "white spots" on their fingers.The employee sought treatment and placed their fingers in water.The employee was also advised to apply ointment (vaseline).

Brand Name
THE CELERITY 20 HP BIOLOGICAL INDICATOR
Common Device Name
BIOLOGICAL INDICATOR
Manufacturer (Section D)
STERIS CORPORATION
9325 pinecone dr
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION
9325 pinecone dr.
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key17631820
Report Number3004080920-2023-00004
Device Sequence Number15071302
Product Code FRC
UDI-Device Identifier10724995154230
UDI-Public10724995154230
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLCB044
Device Lot Number20240218
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Initial Report FDA Received Date08/28/2023
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown